MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-5-15-3D-SS
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that an axium coil had resistance, in the echelon catheter, detached prematurely, and was stretched.After the microcatheter reached the aneurysm, the surgeon started filling the coil.The 3dcoil of apb-5-15 was the first to be selected, and planned to form a hoop.After taking out the coil and hydrating it, the coil started to be delivered.Before the coil came out of the tip of the microcatheter, it was found that the resistance was too large to be delivered in.At that time, only part of the push rod was delivered into the microcatheter.After finding that the resistance was too large, the surgeon was worried about safety and did not continue the delivery, and stopped for 30 seconds.The surgeon injected normal saline into the microcatheter, and continued to push, but the resistance was still very large.Then, the coil body and push rod were broken during the surgeon's withdrawal the coil process.The surgeon finally withdrew the coil body from the introducer sheath, and the coil had been stretched during the withdrawal process.During the delivery process, part of the coil entered into the microcatheter and it had not yet came out from the tip, so the push rod was withdrawn directly, and then the remaining coil body was withdrawn from the introducer sheath.The pushwire was bent or broken not on purpose.There was friction or difficulty during delivery.The physician did not reposition the coil or attempt to detach the coil.They physician did not rotate the delivery pusher during the procedure.Continuous flush was administered during the procedure.The devices were prepared as indicated in the instructions for use (ifu).Echelon was used normally in the follow-up coil filling.The patient was being treated for a ruptured, saccular aneurysm with a max diameter of 6mm and a neck diameter of 3mm.Patient's blood flow was high and vessel tortuosity was moderate.No symptoms were reported.  ancillary devices: 8f puncture sheath, 8f guiding + 6f 115navien guide catheters.Synchro14 guidewire.
 
Event or Problem Description
Additional information was received indicating there was resistance from the proximal to the hub.The coil was pushed out halfway from the introducer sheath smoothly, but not fully.There were no issues that resulted in the damage that was found.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: the axium prime coil was returned for analysis.The axium prime pusher was found broken twice proximal to hypotube break indicator.The axium prime pusher coupler tube tack welds were found broken.The pusher was retained by the release wire.The axium prime pusher was found bent at ~45.0cm from the pusher distal end.The release wire coin was found pulled back from the lumen stop, the shield coil was found stretched, and the implant coil was found detached.The detached implant coil was not returned.The release wire was removed from within the pusher.The release wire coin was found in good condition.The axium prime pusher lumen stop, and retainer ring inner diameter¿s (id¿s) were found in good condition.The lumen stop inner diameter was measured to be 0.0025¿ which is within specification (specification: 0.00220¿¿0.0029¿).The retainer ring inner diameter was measured to be 0.0045¿ which is within specification (specification: 0.00455" ± 0.00010).Based on the device analysis and reported information, the customer¿s ¿coil resistance/stuck in catheter¿, ¿premature detachment¿, and ¿pushwire separation¿ reports were confirmed.Regarding the customer¿s ¿coil stretch¿ the report could not be confirmed.In this event, it is likely the advancement of the axium prime coil caused the pusher to break subsequently detaching the implant coil.Possible contributing factors to ¿coil resistance¿ include using an incompatible device for delivery, tortuous anatomy, failure to maintain a continuous flush or failure to hydrate the axium prime coil before use.The echelon-10 micro catheter is compatible for use with the axium prime coil, the patient¿s vessel tortuosity was ¿moderate¿, a continuous flush of the catheter was maintained, and the axium prime coil was prepared prior to use (which includes coil hydration).The axium prime implant coil and the echelon-10 micro catheter were not returned.Therefore, an analysis could not be performed, and any contributing factors could not be assessed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14466176
Report Number2029214-2022-00862
Device Sequence Number4570487
Product Code KRD
UDI-Device Identifier00847536008212
UDI-Public00847536008212
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2024
Device Model NumberAPB-5-15-3D-SS
Device Catalogue NumberAPB-5-15-3D-SS
Device Lot Number223131639
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer05/26/2022
07/26/2022
Initial Report FDA Received Date05/21/2022
Supplement Report FDA Received Date06/21/2022
08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale